Alert archive / Montana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 71, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jul 5, 2000, 6:05 PM MDT for Prairie County, Montana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2000, 6:05 PM MDT (00:05 UTC)
- Expired
- Jul 5, 2000, 7:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Prairie County, MT
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:15 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 0.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1390 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1773 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
135 WUUS55 KGGW 060006 SVRGGW MTC079-060100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GLASGOW MT 605 PM MDT WED JUL 5 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PRAIRIE COUNTY IN NORTHEAST MONTANA * UNTIL 700 PM MDT * AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF MCCLOUD...OR ABOUT 24 MILES WEST OF TERRY...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER... RURAL WESTERN PRAIRIE COUNTY LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. LAT...LON 4687 10607 4683 10534 4714 10536 4711 10604 .END 79
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:05 PM MDT, 4 hours earlier.
Area forecast discussion, Jul 5, 2:05 PM MDT, 4 hours before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 205 PM MDT WED JUL 5 2000 ...SEVERE WEATHER THREAT FOR THE AREA TONIGHT AND THURSDAY... UNSEASONABLY DEEP UPR TROF ALONG WEST COAST TO PERSIST THROUGH AT LEAST THE NEXT SEVERAL DAYS. S/WS EJECTING OUT OF TROF ACRS MT WILL PROVIDE TRIGGERS FOR CONVECTION. FOR TODAY...FLOW AHEAD OF CLOSED UPR LOW IN NRN CA BACKING ACRS INTER-MOUNTAIN WEST. ATTM DIFFICULT TO PICK OUT ANY INDIVIDUAL FTR TO TRIGGER CONV ON SAT PIXS...BUT SPEED MAX PROGGED TO MOVE THRU CNTRL MT BY LATE EVENING INTO TONIGHT. LEE CYCLOGENESIS OVER SE MT TO DEVELOPING MOIST LOW LEVEL ELY FLOW OVER MOST OF CWA...ALONG WITH SFC HEATING DESTABILIZING AIR MASS. GOES SOUNDER AT 18Z INDICATING CAPES CLIMBING OVER 1000 J/KG ATTM. EXPECT CAPE TO CLIMB OVER 2000 J/KG OVER SRN CWA BY LATE AFTERNOON. CONVECTION SHOULD DEVELOP OVER MTNS LATE THIS AFTERNOON AND SHOULD RAPIDLY INTENSIFY OVR THE PLAINS. STG CONV FEEDBACK SIGNATURE ON MESOETA/ETA INDICATING MCS DEVELOPMENT THIS EVENING...MOVING SLOWLY ACRSS CWA INTO THE OVERNIGHT. THIS LOOKS REASONBLE WITH THETA-E RIDGE AND DEVELOPING ELY LOW LEVEL JET CONVERGING OVER SRN CWA THIS EVENING. TIMING OF SHORTWAVE INDICATES TODAYS CONVECTION WILL PROBABLY BE LATER THAN YESTERDAYS OVER NEMONT. WITH SATURATED CONDITIONS ACROSS ERN AND NRN CWA WILL CONSIDER FLASH FLOOD WATCH FOR TONIGHT. CRNT SPS HIGHLIGHTS CONVECTIVE POTENTIAL FOR TONIGHT. THURSDAY LOOKS TO BE ANOTHER VERY ACTIVE THUNDERSTORM DAY. SWLY FLOW INDUCED SFC LOW IN SE MONT ALONG WITH SFC CONVERGENCE...STG ELY FLOW...MOIST LOW LEVEL ATMOSPHERE...AND AN UPR LVL TRIGGER ALL SPELL TROUBLE. ETA INDICATED CAPES APCH 4400 J/KG OVR EXTRM NEMONT AND LIS OF -13 WITH A NICELY SHEARED WIND PROFILE. QUESTION AT THIS POINT IS TIMING. S/W AND SFC LOW MAY MOVE E OF CWA EARLY ENOUGH...MID AFTERNOON...FOR THE SEVERE CONVECTION TO MOVE INTO ND FAIRLY RAPIDLY. DESPITE THIS...ETA AGAIN INDICATING POTENTIAL TSTM COMPLEX TO FORM OVER SWRN CWA BY EVNG TO TRACK SRN ZONES INTO ND BY 06Z. AVN/ETA INDICATING QUIETER CONDS ON FRIDAY WITH DRIER WITH A MINOR RIDGE ALOFT AND DRIER WESTRLY FLOW IN THE LOW LEVELS. PETRESCU EXTENDED...MODELS IN GUD AGREEMENT INTO DAY THREE AND FOUR WITH UPPER TROF OVER PAC COAST KEEPING NEMONT IN MOIST UNSTABLE SW FLOW. SOUTHWEST FLOW CONTINUES WITH CHANGE IN THE PATTERN BY THE END OF THE EXTENDED. WILL KEEP TEMPS ON THE WARM SIDE AND THE CONTINUING CHANCE FOR THUNDERSTORMS. TEMPS MAY BE A TAD COOLER ON MONDAY. KPB GGW TBTTT 059/085 056/085 058/090 058/086 055/085 916761/75366 GDV TBTTT 061/088 058/085 059/089 059/087 057/087 916771/75366
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:19 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 56 min |
| Jul 5, 6:28 PM MDT | Severe Thunderstorm Warning | GGW | McCone | 62 min |
| Jul 5, 7:11 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 64 min |
| Jul 5, 7:25 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 65 min |
| Jul 5, 8:01 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 59 min |
| Jul 5, 8:14 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 61 min |
| Jul 5, 8:28 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 62 min |
| Jul 5, 9:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jul 5, 9:16 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 59 min |
| Jul 5, 10:09 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 66 min |
| Jul 5, 10:13 PM MDT | Severe Thunderstorm Warning | GGW | Garfield | 62 min |
| Jul 5, 10:53 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 67 min |
| Jul 6, 12:35 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 55 min |
| Jul 6, 12:49 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 56 min |
| Jul 6, 1:30 AM MDT | Severe Thunderstorm Warning | GGW | Dawson | 60 min |
| Jul 6, 1:49 AM MDT | Severe Thunderstorm Warning | GGW | McCone | 56 min |
| Jul 6, 2:25 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 65 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.